Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 69, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 28, 1999, 4:15 PM CDT for Columbia County, Green Lake County, Marquette County, Wisconsin. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 28, 1999, 4:15 PM CDT (21:15 UTC)
- Expired
- Jun 28, 1999, 5:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
Counties Columbia County, WI, Green Lake County, WI, Marquette County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 4:20 PM CDT | Hail 0.75 | Montello, WI | |
| Jun 28, 4:55 PM CDT | Thunderstorm Wind | Green Lake, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
805 WUUS1 KMKE 282117 RRA SVRMKE WIC021-047-077-282215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 415 PM CDT MON JUN 28 1999 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREEN LAKE COUNTY IN WISCONSIN MARQUETTE COUNTY IN WISCONSIN COLUMBIA COUNTY IN WISCONSIN * UNTIL 515 PM CDT * AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER REPORTS INDICATED A SEVERE THUNDERSTORM LOCATED ALONG A LINE EXTENDING FROM 22 MILES NORTHWEST OF BERLIN TO 14 MILES NORTH OF PORTAGE TO 3 MILES EAST OF BARABOO...MOVING EAST AT 20 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE WISCONSIN DELLS... WESTFIELD...RIO...PRINCETON...POYNETTE...PORTAGE...PARDEEVILLE... MONTELLO...MARKESAN...LODI...LAKE WISCONSIN...GREEN LAKE...FALL RIVER...COLUMBUS...CAMBRIA AND BERLIN IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY EISE/HENTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:50 PM CDT, 25 minutes earlier.
Area forecast discussion, Jun 28, 3:50 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 350 PM CDT MON JUN 28 1999 FCST FOCUS ON TSTMS TNGT. BNDRY STALLED ALNG THE WI/IL BDR WAITING FOR SIG SHORT WAVE TO MOVE ACRS WI TNGT THEN FNT GETS SHOVED WELL TO OUR S. DWPTS STILL ARND 70 OVR SRN WI WITH LIS OF -4 TO -6. TSTMS FIRING NOW IN UNSTABL AIR WITH 500 MB WINDS OF 50 KTS. KMKX VAD WIND PROFILE SHOWS 15 KTS AT 850 MB (BUFKIT SHWD ONLY 5 KTS). TSTM TOPS TO 30K...VIL TO 51 AND DBZ TO 65 SO FAR. SHD CONT TO INTENSIFY INTO THE EVE AS PVA ARRIVES. MAY GET ISOLD SVR REPORTS. ONCE THIS ALL MOVES OUT TONIGHT BEAUTIFUL WX ON TUES WITH TMPS IN THE 70S AND DWPTS IN THE 50S. THEN WE GET INTO LWR HGTS MID WEEK WITH SERIES OF SHORT WAVES. MDLS BRING BACK 70% RH ACRS WI SO WILL BRING A CHC OF SHWRS INTO SRN WI ON WED. MORE TSTMS THURS-FRI WITH WRMFNT HEADED BACK THIS WAY AS HGTS BULD BACK UP WITH WARM AIR SLATED FOR THE WKND. .UWNMS...MISSES THE TSTMS NOW OCRG OVR SRN WI SO THIS MAKES REMAINDER OF THE MDL QUESTIONABLE. .MKX...NONE. JH
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:08 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 67 min |
| Jun 28, 3:05 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 55 min |
| Jun 28, 3:49 PM CDT | Severe Thunderstorm Warning | MKX | Dodge, Jefferson, Waukesha | 56 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.